Alert archive / Washington / Wind Advisories in 2016
Wind Advisory 23, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Aug 2, 2016, 8:50 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Aug 2, 2016, 10:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2016, 8:50 AM PDT (15:50 UTC)
- In effect from
- Aug 2, 2016, 10:00 AM PDT
- Expired
- Aug 2, 2016, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 3.8 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845 WWUS76 KPDT 021550 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 850 AM PDT TUE AUG 2 2016 ...VERY WINDY ACROSS THE KITTITAS VALLEY TODAY... .A LOW PRESSURE SYSTEM WILL TRACK EAST ALONG THE WASHINGTON AND BRITISH COLUMBIA BORDER TODAY INTO THIS EVENING. THIS SYSTEM WILL CAUSE PRESSURE GRADIENTS TO BE STRONG ACROSS THE KITTITAS VALLEY. AS A RESULT VERY WINDY CONDITIONS CAN BE EXPECTED TODAY. WAZ026-030000- /O.NEW.KPDT.WI.Y.0023.160802T1700Z-160803T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 850 AM PDT TUE AUG 2 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH. THE STRONGEST WINDS WILL BE ALONG THE NORTH SIDE OF THE VALLEY. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING...PEAKING BETWEEN 1 PM AND 7 PM. * IMPACTS...TRAVELERS WILL EXPERIENCE DIFFICULTY WHILE DRIVING ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATES 82 AND 90. ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
268 WWUS76 KPDT 022058 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 158 PM PDT TUE AUG 2 2016 ...VERY WINDY ACROSS THE KITTITAS VALLEY INTO EARLY EVENING... .A LOW PRESSURE SYSTEM WILL TRACK EAST ALONG THE WASHINGTON AND BRITISH COLUMBIA BORDER INTO THIS EVENING. THIS SYSTEM WILL CAUSE PRESSURE GRADIENTS TO BE STRONG ACROSS THE KITTITAS VALLEY. AS A RESULT VERY WINDY CONDITIONS WILL CONTINUE INTO EARLY EVENING. WAZ026-030300- /O.CON.KPDT.WI.Y.0023.000000T0000Z-160803T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 158 PM PDT TUE AUG 2 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH. THE STRONGEST WINDS WILL BE ALONG THE NORTH SIDE OF THE VALLEY. * TIMING...WINDS WILL CONTINUE INTO EARLY EVENING THEN GRADUALLY DECREASE DURING THE REMAINDER OF THE EVENING. * IMPACTS...TRAVELERS WILL EXPERIENCE DIFFICULTY WHILE DRIVING ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATES 82 AND 90. ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
053 WWUS76 KPDT 030234 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 734 PM PDT TUE AUG 2 2016 WAZ026-030345- /O.EXP.KPDT.WI.Y.0023.000000T0000Z-160803T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 734 PM PDT TUE AUG 2 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WINDS ACROSS THE REGION HAD DECREASED BELOW ADVISORY CRITERIA. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Aug 2, 3:00 AM PDT, 5 hours 50 minutes earlier.
Area forecast discussion, Aug 2, 3:00 AM PDT, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
300 AM PDT TUE AUG 2 2016
.SHORT TERM...Today through Thursday...An upper low pressure system
and a dry cold front will move into the Pacific Northwest today and
tonight. The low is expected to be over Puget Sound by 15Z and then
it will move across northern Washington this afternoon and tonight.
Surface pressure gradients will tighten up by late morning with
increasing winds...especially in the northern CWA. However the winds
are not expected to reach advisory speeds. These winds combined with
low relative humidities will cause critical fire weather conditions.
Please see the fire weather discussion below for more details. These
increasings winds may also cause patchy blowing dust this afternoon
and early evening from north central Oregon northeast across the
Lower Columbia Basin and the Blue Mountain Foothills. This weather
system will have very little moisture with it and the only location
that might receive precipitation will be along the Cascade east
slopes of southern and central Washington. A thunderstorm or two are
possible there as well this afternoon and evening. Temperatures will
be significantly cooler today with lower elevation highs only in the
mid 70s to lower 80s...and 60s to mid 70s in the mountains. As the
upper low moves east tonight the winds will slowly decrease
overnight as pressure gradients weaken and the flow will become
northwest. A high pressure ridge will build off the coast on
Wednesday with a warming trend beginning again that will continue
into Thursday. Winds will be light on Wednesday and Thursday as
pressure gradients will be weak. 88
.LONG TERM...Thursday night through Monday...Wind flow aloft will
back from the SW to the south Thursday night in response to a
mid/upper level trough offshore. Due to an extremely dry air mass
persisting over the Pacific Northwest dry conditions will remain
through Thursday night and Friday morning. A disturbance in the base
of the trough just offshore of the northern California coast moves
northward into central oregon Friday afternoon with another
disturbance that rounds the base of the mid/upper level long wave
trough and tracks northward in the forecast area and Saturday. These
disturbances will introduce some mid level moisture and marginal
instability for a slight chance of thunderstorms in central and NE
Oregon and the Blue Mountains of Washington Friday afternoon through
the weekend. Monday looks to be dry. Polan
&&
.AVIATION...12Z TAFs...VFR conditions will persist for the next 24
hours across all taf sites. a low pressure system moving into the
pacific northwest will tighten pressure gradients and wind gusts to
30 kts is possible especially at TAF Sites KDLS, KYKM, KPSC, KPDT
and KALW after 15z. Polan
&&
.FIRE WEATHER...An upper trough and dry cold front will sweep across
the fire weather district today and this evening. Winds will
increase today with tightening pressure gradients and will combine
with low relative humidities to create critical fire weather
conditions over much of the district. A Red Flag Warning is in
effect for fire zones OR 640, 641, 642, WA 641,and WA 675. This
primarily covers the Lower Columbia Basin and adjacent valleys as
well as portions of central and north central Oregon. Elsewhere
there will not be as strong of winds nor as low of relative
humidities. The Red Flag Warning will be from 11 AM this morning
until 8 PM this evening. 88
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 79 52 84 55 / 0 0 0 0
ALW 81 54 85 61 / 0 0 0 0
PSC 84 54 87 56 / 0 0 0 0
YKM 81 52 90 58 / 0 0 0 0
HRI 81 54 86 57 / 0 0 0 0
ELN 72 53 86 55 / 10 10 0 0
RDM 79 40 86 45 / 0 0 0 0
LGD 79 46 80 47 / 0 0 0 0
GCD 82 46 84 49 / 0 0 0 0
DLS 78 57 88 60 / 0 0 0 0
&&
.PDT Watches/Warnings/Advisories...
OR...Red Flag Warning from 11 AM this morning to 8 PM PDT this
evening for ORZ640>642.
WA...Red Flag Warning from 11 AM this morning to 8 PM PDT this
evening for WAZ641-675.
&&
88/99/99/88
!--not sent--!Nearby
Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.